Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|cali sunshine - Sun Nov 01, 2009 8:42 pm||
I recently decided to go on birth control. For my first pack, I stopped mid-pack and haven't resumed since. I should have gotten my period over a week ago and have not. I have been sexually active, but my boyfriend and I always use a condom. I have also taken pregnancy tests, all of which have come up negative. Could not getting my period be an affect of stopping birth control mid-pack? How long does it take to return to its normal cycle? Thank you.
|Debbie Miller, RN - Wed Nov 11, 2009 12:02 pm||
This would not be cause for alarm since hormones are adjusting in your body after ceasing the pill. Whether or not your pattern goes back to "normal" is anyone's guess since women rarely are completely consistent throughout their reproductive years.
The fact you use a condom greatly reduces any risk of pregnancy so I would not worry with the negative tests. It may take a few months for your cycles to develop a predictable pattern but most likely it will. Just realize that when you're on your own the period will likely vary a few days even when regular.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.